Alert archive / California / Gale Warnings in 2024

Gale Warning 12, NWS Eureka, CA

February 3, 2024

NWS Eureka, CA issued this gale warning at Feb 3, 2024, 3:00 PM PST. It took effect at Feb 4, 2024, 4:00 AM PST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 3, 2024, 3:00 PM PST (23:00 UTC)
In effect from
Feb 4, 2024, 4:00 AM PST
Expired
Feb 5, 2024, 9:00 AM PST
In force
29 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

467 
WHUS76 KEKA 032300
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
300 PM PST Sat Feb 3 2024

PZZ455-475-040700-
/O.EXT.KEKA.SC.Y.0015.000000T0000Z-240204T1700Z/
/O.UPG.KEKA.GL.A.0007.240204T1100Z-240205T0300Z/
/O.NEW.KEKA.GL.W.0012.240204T1700Z-240205T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
300 PM PST Sat Feb 3 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST SUNDAY...
...GALE WARNING IN EFFECT FROM 9 AM SUNDAY TO 3 AM PST MONDAY...

* WHAT...For the Gale Warning, southeast winds 25 to 35 kt with 
  gusts up to 45 kt and seas 13 to 18 feet expected. For the 
  Small Craft Advisory, east winds 15 to 25 kt with gusts up to 
  35 kt and seas 9 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 9 AM Sunday to 3 AM PST 
  Monday. For the Small Craft Advisory, until 9 AM PST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-470-040700-
/O.EXT.KEKA.SC.Y.0015.000000T0000Z-240205T1700Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
300 PM PST Sat Feb 3 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST MONDAY...

* WHAT...Northeast winds 20 to 30 kt with gusts up to 35 kt and 
  seas 9 to 14 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
288 
WHUS76 KEKA 040424
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
824 PM PST Sat Feb 3 2024

PZZ455-475-041230-
/O.EXT.KEKA.SC.Y.0015.000000T0000Z-240204T1200Z/
/O.EXT.KEKA.GL.W.0012.240204T1200Z-240205T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
824 PM PST Sat Feb 3 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY...
...GALE WARNING NOW IN EFFECT FROM 4 AM SUNDAY TO 3 AM PST
MONDAY...

* WHAT...For the Gale Warning, east winds 25 to 35 kt with gusts 
  up to 45 kt and seas 13 to 18 feet expected. For the Small 
  Craft Advisory, east winds 15 to 25 kt with gusts up to 30 kt 
  and seas 10 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 4 AM Sunday to 3 AM PST 
  Monday. For the Small Craft Advisory, until 4 AM PST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-470-041230-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-240205T1700Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
824 PM PST Sat Feb 3 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY...

* WHAT...Northeast winds 20 to 30 kt with gusts up to 35 kt and 
  seas 9 to 14 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
568 
WHUS76 KEKA 041110
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
310 AM PST Sun Feb 4 2024

PZZ455-475-041915-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-240204T1200Z/
/O.CON.KEKA.GL.W.0012.240204T1200Z-240205T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
310 AM PST Sun Feb 4 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

* WHAT...For the Gale Warning, east winds 25 to 35 kt with gusts 
  up to 45 kt and seas 11 to 16 feet expected. For the Small 
  Craft Advisory, east winds 15 to 25 kt with gusts up to 30 kt 
  and seas 10 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, until 3 AM PST Monday. For the 
  Small Craft Advisory, until 4 AM PST early this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-470-041915-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-240205T1700Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
310 AM PST Sun Feb 4 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY...

* WHAT...Northeast winds 20 to 30 kt with gusts up to 35 kt and 
  seas 7 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
835 
WHUS76 KEKA 041700
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
900 AM PST Sun Feb 4 2024

PZZ455-475-050100-
/O.CON.KEKA.GL.W.0012.000000T0000Z-240205T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
900 AM PST Sun Feb 4 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

* WHAT...Southeast winds 25 to 35 kt with gusts to 45 kt and seas
  11 to 16 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-470-050100-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-240205T1700Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
900 AM PST Sun Feb 4 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY...

* WHAT...Northeast winds 20 to 30 kt with localized gusts to 35 
  kt and seas 9 to 14 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
404 
WHUS76 KEKA 042328
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
328 PM PST Sun Feb 4 2024

PZZ455-475-050730-
/O.CON.KEKA.GL.W.0012.000000T0000Z-240205T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
328 PM PST Sun Feb 4 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

* WHAT...Southeast winds 15 to 25 kt with localized gusts to 50 
  kt and seas 13 to 18 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-470-050730-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-240205T1700Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
328 PM PST Sun Feb 4 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts to 30 kt and seas
  9 to 14 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
337 
WHUS76 KEKA 050138
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
538 PM PST Sun Feb 4 2024

PZZ455-050945-
/O.UPG.KEKA.GL.W.0012.000000T0000Z-240205T1100Z/
/O.NEW.KEKA.SR.W.0004.240205T0138Z-240205T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
538 PM PST Sun Feb 4 2024

...STORM WARNING IN EFFECT UNTIL 3 AM PST MONDAY...

* WHAT...Southeast winds 30 to 40 kt with gusts up to 55 kt and 
  seas 12 to 17 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PST Monday.

* IMPACTS...Very strong winds will cause hazardous seas which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-050945-
/O.EXT.KEKA.SC.Y.0015.000000T0000Z-240205T0900Z/
/O.EXB.KEKA.GL.W.0012.240205T0900Z-240205T1700Z/
Pt St George to Cape Mendocino out 10 nm-
538 PM PST Sun Feb 4 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PST MONDAY...
...GALE WARNING IN EFFECT FROM 1 AM TO 9 AM PST MONDAY...

* WHAT...For the Gale Warning, southeast winds 20 to 30 kt with 
  gusts up to 45 kt and seas 6 to 9 feet expected. For the Small 
  Craft Advisory, northeast winds 10 to 20 kt with gusts up to 
  35 kt and seas 4 to 7 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Gale Warning, from 1 AM to 9 AM PST Monday. For 
  the Small Craft Advisory, until 1 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-050945-
/O.CON.KEKA.GL.W.0012.000000T0000Z-240205T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
538 PM PST Sun Feb 4 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

* WHAT...Southeast winds 20 to 30 kt with gusts up to 45 kt and 
  seas 14 to 19 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-050945-
/O.EXT.KEKA.SC.Y.0015.000000T0000Z-240205T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
538 PM PST Sun Feb 4 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST MONDAY...

* WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and 
  seas 9 to 14 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
952 
WHUS76 KEKA 050437
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
837 PM PST Sun Feb 4 2024

PZZ450-051245-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-240205T0900Z/
/O.CON.KEKA.GL.W.0012.240205T0900Z-240205T1700Z/
Pt St George to Cape Mendocino out 10 nm-
837 PM PST Sun Feb 4 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with 
  gusts up to 45 kt and seas 6 to 9 feet expected. For the Small 
  Craft Advisory, east winds 10 to 20 kt with gusts up to 35 kt 
  and seas 4 to 7 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Gale Warning, from 1 AM to 9 AM PST Monday. For 
  the Small Craft Advisory, until 1 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-051100-
/O.CON.KEKA.GL.W.0012.000000T0000Z-240205T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
837 PM PST Sun Feb 4 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 45 kt and seas 
  14 to 19 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-051100-
/O.CON.KEKA.SR.W.0004.000000T0000Z-240205T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
837 PM PST Sun Feb 4 2024

...STORM WARNING REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

* WHAT...South winds 30 to 40 kt with gusts up to 50 kt and seas 
  12 to 17 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PST Monday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-051245-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-240205T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
837 PM PST Sun Feb 4 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST MONDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 45 kt and 
  seas 9 to 14 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
993 
WHUS76 KEKA 051101
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
301 AM PST Mon Feb 5 2024

PZZ455-051700-
/O.EXP.KEKA.SR.W.0004.000000T0000Z-240205T1100Z/
/O.EXA.KEKA.GL.W.0012.000000T0000Z-240205T1700Z/
Cape Mendocino to Pt Arena out 10 nm-
301 AM PST Mon Feb 5 2024

...GALE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING...
...STORM WARNING HAS EXPIRED...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 
  16 to 20 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-051915-
/O.EXP.KEKA.GL.W.0012.000000T0000Z-240205T1100Z/
/O.NEW.KEKA.SC.Y.0016.240205T1101Z-240206T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
301 AM PST Mon Feb 5 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY...
...GALE WARNING HAS EXPIRED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 12 to 17 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-051700-
/O.CON.KEKA.GL.W.0012.000000T0000Z-240205T1700Z/
Pt St George to Cape Mendocino out 10 nm-
301 AM PST Mon Feb 5 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 
  7 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-051915-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-240205T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
301 AM PST Mon Feb 5 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 45 kt and 
  seas 12 to 17 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
100 
WHUS76 KEKA 051716
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
916 AM PST Mon Feb 5 2024

PZZ450-060130-
/O.EXP.KEKA.GL.W.0012.000000T0000Z-240205T1700Z/
/O.EXB.KEKA.SC.Y.0016.000000T0000Z-240206T0500Z/
Pt St George to Cape Mendocino out 10 nm-
916 AM PST Mon Feb 5 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...
...GALE WARNING HAS EXPIRED...

* WHAT...West winds 10 to 20 kt with gusts to 30 kt and seas 7 to
  10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A low pressure system in the northern
  waters may still bring isolated areas of gale force gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-060130-
/O.EXP.KEKA.GL.W.0012.000000T0000Z-240205T1700Z/
/O.EXB.KEKA.SC.Y.0016.000000T0000Z-240206T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
916 AM PST Mon Feb 5 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...
...GALE WARNING HAS EXPIRED...

* WHAT...West winds 10 to 20 kt with gusts to 30 kt and seas 9 to
  13 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-060130-
/O.EXT.KEKA.SC.Y.0015.000000T0000Z-240206T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
916 AM PST Mon Feb 5 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts to 30 kt and seas
  10 to 14 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-060130-
/O.CON.KEKA.SC.Y.0016.000000T0000Z-240206T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
916 AM PST Mon Feb 5 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
TUESDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 12 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A low pressure system in the northern
  waters may still bring isolated areas of gale force gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Feb 3, 5:39 AM PST, 9 hours 21 minutes earlier.

Area forecast discussion, Feb 3, 5:39 AM PST, 9 hours 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
539 AM PST Sat Feb 3 2024

.SYNOPSIS...Shower activity will diminish this morning before the
next storm impacts Mendocino, Lake and Trinity Counties with
potentially strong gusty winds, moderate to heavy rain and snow on
Sunday. Wet and unsettled weather will continue into Monday, and
then ease up by Tuesday.

&&

.DISCUSSION...Scattered showers continue to drift onshore early this
morning. These are expected to weaken before noon today, with
southeast offshore winds and dry weather developing across NWRN CA
this afternoon and evening.

The surge of moist air and high PWATS (> 1in) will most likely take
aim south of the forecast area - clipping Mendocino and Lake
Counties with moderate to heavy rain on Sunday. Right now the threat
for more flooding appears to be low as the IVT plume heads south and
east of southern Mendo and southern Lake counties. Also, with snow
levels remaining relatively low (3000 feet), at least initially, all
the precipitation in the basins may not be all rain. For now,
considering we are in a slight risk (15% chance) for execessive
rain, a flood watch has been issued for southern Mendocino and
southern Lake Counties. Minor flooding and rises on rivers, streams
and creaks are certainly within the realm of possibilities, but
chances are lower compared to our last atmospheric river storm.

There is concern for snowfall at lower elevations from 2000-3000
feet in Trinty, eastern Mendocino, and Lake counties Sunday morning.
Latest model soundings are showing an isothermal layer at 0 deg C
with the initial band of precip early Sunday morning...and model
guidance tends to overestimate the snow levels with this profile.
Thus a few inches of snow are possible down to around 2000 in ft in
southern Lake early Sunday morning, and a few flakes reaching lake
level is not out of the question...particularly around Clearlake and
Lower Lake. Accumulations look like they will primarily stay above
2000 ft, with up to 4 inches expected across the 175 corridor
between Kelseyville and Middletown. Have opted to issue a Winter
Weather Advisory for southern Lake in response for elevations above
2000 ft. Latest guidance is showing snow levels rapidly rising
during Sunday morning, eventually rising above 3500-4000 feet. How
fast remains uncertain, however most guidance is pointing toward
this occurring by noon south of the Yolla Bollys, and by Sunday
night in Trinity County.

The upper trough complex will remain over the area on Monday for
continued wet and unsettled weather. Additional shortwave troughs in
cooler NW flow with episodes of light to moderate precipitation are
expected. Overall it looks much calmer next week. DB/TDJ

&&

.AVIATION...The most challenging forecast problem is once again KUKI.
Ceilings are currently well on the low end of probabilities that
many models and ensemble guidances indicate. LIFR to IFR ceilings
should eventually give way to improved conditions considering the
trends from ensemble guidances. Going closest to latest LAMP data
forecast for LIFR to IFR ceilings. Ensemble guidance indicates that
this should lift by around 16-18Z today, considering probabilistic
trends.

Also, low-level wind shear (LLWS) remains a concern for KUKI today
toward the last few hours of the forecast as pressure gradients
tighten with the surface surface low in the regional vicinity and
coastal jet axis approaching. Ensemble data also indicate a
consistent signal for turbulence toward the very end of this TAF
forecast toward late overnight Saturday night into Sunday morning.

KCEC is forecast to be a bit gusty with winds near 20 KTS or so
through 22Z (2PM) from the southeast. There is some agreement
between models and ensembles of wind speeds dropping off a tad
toward 15-16Z, and making a more significant drop by 22-23Z this
afternoon.

Showers should continue to diminish into the mid-late afternoon.

&&

.MARINE...A mid period northwesterly swell currently 13-16 feet
continues to dominate the sea state and will gradually drop below 10
feet Saturday night into Sunday morning. Winds will remain
relatively strong into the weekend, with wind direction from south
becoming east by Sunday as a storm heads into central California
through the weekend. The strongest and most erratic winds are
expected in the southern waters late Saturday night and Sunday near
the surface low moving northward along the coast. A long period
swell builds in Tuesday.

Main issue will be what to do with the gale watch coming up late
tonight into Sunday. Currently a pretty solid small craft advisory
from waves with heights of 13-16 feet and periods in the 14-16 foot
range. The northwest period swell will continue to diminish over
time. The gale watch will depend on where the surface low ends up
relative to the southern waters for late Saturday into Sunday. Going
to keep the gale watch intact for now. A decision needs to be made
by 11Z Sunday (3AM Sunday) with the end of the small craft advisory.
We will likely need an extension of the small craft advisory for at
least part of our waters. Winds in the southern inner waters will
become more stout near Cape Mendocino, especially.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Winter Storm Warning from 6 AM Sunday to 10 AM PST Monday
     for CAZ107-108.

     Wind Advisory from 2 AM to 1 PM PST Sunday for CAZ109>115.

     Winter Storm Warning from 4 AM to 4 PM PST Sunday for
     CAZ111-114.

     Flood Watch from Sunday morning through Sunday evening for
     CAZ112-113-115.

     Winter Weather Advisory from 10 PM this evening to 8 AM PST
     Sunday for CAZ115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 3 AM PST Sunday for PZZ450-455-
     470-475.

     Gale Watch from late tonight through Sunday evening for
     PZZ455-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 7:11 PM PSTWinter Storm WarningEKALake, Mendocino, Trinity3 days
Feb 2, 8:50 PM PSTGale WatchEKA18 hr
Feb 2, 10:17 PM PSTWind AdvisoryEKALake, Mendocino35 hr
Feb 3, 3:00 AM PSTWinter Weather AdvisoryEKA8 hr
Feb 3, 12:09 PM PSTHigh Wind WarningEKAHumboldt, Lake, Mendocino44 hr

Nearby

Gale Warnings in California, 2024Every gale warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.